MAUDE Adverse Event Report: MICRO EXT SET W/1 SS VLV; INTRAVASCULAR ADMINISTRATION SET

MICRO EXT SET W/1 SS VLV; INTRAVASCULAR ADMINISTRATION SET
Model Number 10010983
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the micro ext set w/1 ss vlv, the device experienced an occluded, clogged or blocked product.This event occurred eight times.The following information was provided by the initial reporter.The customer stated: bd identified issues with valve of the needle-free connector resulting in difficulty to flush or flow, with partial or total occlusions on extension sets with needle-free connectors.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary.No product or photo was returned by the customer.It was reported that the smartsite will not flush or flow, with partial or total occlusions.The customer complaint could not be verified due to the product not being returned for failure investigation.A device history record review for model 10010983 lot number 20055745 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 29may2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A definitive root cause for the customer's experience could not be determined as no needle-free connector (smartsite) was returned.Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion of this nature.Capa 1998036 has been initiated.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston during the assembly process.Fluorosilicone is a lubricant used to ensure proper functioning of the needle-free connector when activated.

Brand Name
MICRO EXT SET W/1 SS VLV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12405170
Report Number9616066-2021-51933
Device Sequence Number14749980
Product Code FPA
UDI-Device Identifier50885403233577
UDI-Public50885403233577
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/29/2023
Device Model Number10010983
Device Catalogue Number10010983
Device Lot Number20055745
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1